Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 10, NWS Tallahassee, FL

March 3, 2001Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2001, 1:10 PM EST for Thomas County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2001, 1:10 PM EST (18:10 UTC)
Expired
Mar 3, 2001, 1:45 PM EST
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Thomas County, GA

The radar

The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 031810
SVRTLH
GAC275-031845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EST SAT MAR 3 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THOMAS COUNTY IN GEORGIA

* UNTIL 145 PM EST...

* AT 110 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES WEST OF
  MERRILLVILLE...OR ABOUT 9 MILES NORTH OF THOMASVILLE...MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOLIDGE...MERRILLVILLE BY 120 PM EST...

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. 


LAT...LON 3101 840@6 3091 8388 3102 8375 3104 8398

.END

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 10:55 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 3, 10:55 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1055 AM EST SAT MAR 3 2001

UPDATING ZONES FOR TORNADO WATCH WW 43

LOOKS TO BE AN ACTIVE DAY WITH SPC HIGHLIGHTING MOST OF MY CWA FOR A
MODERATE RISK OF SEVERE WEATHER WITH THE GREATEST THREAT COMING FROM
DAMAGING STRAIGHT LINE WINDS. LATEST SURFACE ANALYSIS SHOWS A
STATIONARY FRONT ACROSS NORTH GA EXTENDING SOUTHWEST INTO A 1000MB
SURFACE LOW IN THE NORTHWESTERN GULF SOUTH OF LAKE CHARLES. SHOWERS
AND STRONG THUNDERSTORMS ARE FOCUSED ALONG AND SOUTH OF THE BOUNDARY
AND A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR A PORTION OF
OUR WESTERN ZONES UNTIL 11 AM EST. LOCAL RADARS SHOW A LINE OF
STRONG STORMS MOVING RAPIDLY TO THE NORTHEAST THROUGH EXTREME SE
ALABAMA AND INTO SW GEORGIA WITH SCATTERED SHOWERS OVER THE FLORIDA
PANHANDLE. ZONES WILL BE UPDATED AS NEEDED TO RECONFIGURE AS CURRENT
WATCH EXPIRES AT 11 AM EST AND NEW WATCH(ES) ARE ISSUED.

MARINE: WINDS ARE INCREASING FROM THE SOUTH AND SCA CONDITIONS WILL
LIKELY BE OCCURRING THIS AFTERNOON. WILL MAKE MINOR ADJUSTMENTS ON
THE UPDATE.

.TLH...
AL...TORNADO WATCH 43 UNTIL 3 PM CST.
GA...NONE.
FL...TORNADO WATCH 43 UNTIL 3 PM CST FOR ALL PANHANDLE ZONES
     EXCEPT GULF.
     SCA GMZ750-755-770-775

FOR A LIST OF COMMONLY USED ACRONYMS AND CONTRACTIONS...SEE OUR WEB
PAGE AT HTTP://WWW.SRH.NOAA.GOV/TLH/TLH/CONTRACTIONS.HTML.

BARRY

In the hours before

Special weather statement, Mar 3, 11:00 AM EST, 2 hours 10 minutes before
ALZ065>069-FLZ007>013-GMZ750-032100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EST SAT MAR 3 2001

...A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA...
AND MUCH OF THE EASTERN FLORIDA PANHANDLE...UNTIL 3 PM CST...

THIS INCLUDES THE FOLLOWING COUNTIES...
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN FLORIDA...WALTON...HOLMES...WASHINGTON...CALHOUN...BAY AND
JACKSON.

TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

THE TORNADO WATCH AREA IS ALONG AND 45 STATUTE MILES NORTH AND
SOUTH OF A LINE FROM 15 MILES WEST NORTHWEST OF GULFPORT
MISSISSIPPI TO 10 MILES NORTHEAST OF MARIANNA FLORIDA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 12:43 PM ESTTornado WarningTAEColquitt47 min
Mar 3, 2:50 PM ESTSevere Thunderstorm WarningTAEClay, Early40 min
Mar 3, 6:36 PM ESTSevere Thunderstorm WarningTAETift24 min
Mar 3, 6:49 PM ESTSevere Thunderstorm WarningTAEBerrien, Irwin41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.